Lately I have had blue lips for no reason, and also my legs and other parts of my body will get cold for no reason at all. I am concerned and was told that I may have an iron deficiency,poor circulation,anemia. What can cause this and how does it cause this to happen? Am I going to die? Where can I get oxygen at? Thanks.
Well, your regular physician ought to check your oxygenation levels as a routine office test, and he also should be addressing your anemia by offering a treatment plan for that. Improving circulation can be as simple as being more active, but with your collection of problems, it should be your doc would want to refer you to a cardiologist or pulmonologist to make sure your heart and lungs are working like they're supposed to. Your regular doc also ought to do some labwork on you, to make sure you don't have any of several health issues that can cause some of this, like diabetes or a thyroid problem, for examples.
The thing is, you can "get oxygen" by simply breathing in, but if your lungs aren't gathering enough, or your heart isn't pumping the oxygen well enough thru your body, it won't matter if you deep breathe all day long, altho there are oxygen machines you can wear at night, for example, they provide positive pressure oxygen into your lungs whilst you sleep. And no, you are not "going to die." Your doctor and other specialists are or should be doing everything they can to find out how come your lips are blue and your extremities are cold, and your other listed health issues.
If your doctor has told you about your medical problems and then has done nothing else, well then, you MUST find another doctor who will pay attention to what is going on and do what he can to get it straight and refer you to the proper specialists.
You require a good medical work-up, to specifically include what is known as a hematocrit. I suspect yours is low. You also need to purchase one of those monitors that clip on the fingernails and register oxygenation. Anemia is common in child-bearing age females because of menstrual bleeding. Hemorhoids are another cause. You can't just "take more iron".
Taking a single aspirin causes the body to lose a teaspoon of blood. Usually a GI series is prescribed to see there are no sores down there, as well as what is called an occult stool test.
There are blood disorders, including cancers, that can cause this problem, but the liklihood is this is not the problem.
The body regulates oxygen through two sensors in the left and right carotid. It is possible the sensors are malfunctioning. Taking supplemental oxygen will not help because the sensore may simply signal you to breathe fewer time per minute.
I certainly wouldn't worry about dying.
The problem with low oxygen levels is a chance of feinting. If you feel weak do not hesitate to lie down, and, if possible, elevate your legs at the foot by six inches or so.
You need an in-person evaluation by a physician that pays attention to your problems, as ggreg suggests.
Definitely agree with ggreg. Your physician should be addressing the anemia ASAP. Also, he/she should be referring you to specialists to rule out cardiovascular, pulmonary, and vascular problems that could be related to the anemia.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.